Alert archive / Florida / Frost Advisories in 2016

Frost Advisory 4, NWS Tampa Bay, FL

March 21, 2016Citrus County, Hernando County, Levy County, Florida

NWS Tampa Bay, FL issued this frost advisory at Mar 21, 2016, 4:26 AM EDT for Citrus County, Hernando County, Levy County, Florida. It took effect at Mar 22, 2016, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 4:26 AM EDT (08:26 UTC)
In effect from
Mar 22, 2016, 4:00 AM EDT
Expired
Mar 22, 2016, 9:00 AM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL, Levy County, FL

The radar

The Tampa radar (KTBW), 134 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

203 
WWUS72 KTBW 210826
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
426 AM EDT MON MAR 21 2016

...FROST POSSIBLE LATER TONIGHT ALONG THE NATURE COAST...

.OVERVIEW...HIGH PRESSURE WILL SETTLE OVER NORTH FLORIDA
TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL DROP OVERNIGHT
LOWS INTO THE MID 30S AND FROST IS POSSIBLE. 

FLZ239-242-248-212030-
/O.NEW.KTBW.FR.Y.0004.160322T0800Z-160322T1300Z/
INLAND LEVY-INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...CHIEFLAND...BRONSON...WILLISTON...
INVERNESS...BROOKSVILLE...SPRING HILL
426 AM EDT MON MAR 21 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM
EDT TUESDAY. 

* TEMPERATURE...OVERNIGHT LOWS IN THE MID 30S. 

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
503 
WWUS72 KTBW 211956
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
356 PM EDT MON MAR 21 2016

...AREAS OF FROST TONIGHT ACROSS THE NATURE COAST...

.OVERVIEW...HIGH PRESSURE WILL SETTLE OVER NORTH FLORIDA TONIGHT.
CLEAR SKIES AND LIGHT WINDS WILL DROP OVERNIGHT LOWS INTO THE MID
30S AND FROST IS POSSIBLE.

FLZ239-242-248-221300-
/O.CON.KTBW.FR.Y.0004.160322T0800Z-160322T1300Z/
INLAND LEVY-INLAND CITRUS-INLAND HERNANDO-
INCLUDING THE CITIES OF...CHIEFLAND...BRONSON...WILLISTON...
INVERNESS...BROOKSVILLE...SPRING HILL
356 PM EDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

* TEMPERATURE...OVERNIGHT LOWS IN THE MID 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Mar 21, 3:31 AM EDT, 55 minutes earlier.

Area forecast discussion, Mar 21, 3:31 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
331 AM EDT MON MAR 21 2016

...WINDY WITH HIGHS 10-15 DEGREES BELOW NORMAL TODAY...

.SHORT TERM (TODAY - TUESDAY)...
HIGH TEMPERATURES TODAY TO RANGE FROM 64 TO 67 DEGREES UNDER
SUNNY SKIES. NORTH NORTHWEST WINDS 15 TO 25 MPH TO PRODUCE HIGH
SURF OF 5 TO 7 FT ALONG PINELLAS COUNTY BEACHES AND 4 TO 5 FEET
SOUTH TO BONITA BEACH. CENTER OF HIGH PRESSURE MOVES INTO FAR
NORTH FLORIDA OVERNIGHT. MOS LOW TEMPS SEEM A BIT WARM FROM
BROOKSVILLE NORTH GIVEN TEMP/DEW POINT SPREAD OF 5 DEGREES (LOW
SHOULD BE CLOSER TO DEW POINT TEMP). HAVE ADJUSTED ACCORDINGLY
AND ADD FROST ADVISORY TONIGHT FROM 4-9 AM. TUESDAY WILL BE SUNNY
AND COOL WITH LIGHT WINDS AND HIGHS IN THE 70S.

.MID/LONG TERM (TUESDAY NIGHT - SUNDAY)...
ZONAL FLOW ALOFT AND SURFACE HIGH PRESSURE FROM THE WESTERN ATLANTIC
EXTENDING WEST ACROSS THE NORTH-CENTRAL PENINSULA AND INTO THE
EASTERN GULF WILL SUPPORT PLEASANT DRY WEATHER THROUGH WEDNESDAY
NIGHT AS A POTENT STORM SYSTEM MOVES EAST FROM THE PLAINS INTO THE
MID MISSISSIPPI VALLEY. AN EAST TO SOUTHEAST WIND FLOW AROUND THE
HIGH WILL ALLOW FOR AN INCREASE IN MOISTURE WHICH WILL EVENTUALLY
LEAD TO SOME SHOWERS (POPS 20 TO 30 PERCENT) ACROSS THE AREA BY
THURSDAY AFTERNOON AS TEMPERATURES MODERATE BACK TO ABOVE NORMAL.

DURING THURSDAY NIGHT THE AFOREMENTIONED STORM SYSTEM MOVING THROUGH
THE EASTERN GREAT LAKES REGION WILL DRAG ANOTHER COLD FRONT EASTWARD
ACROSS THE GULF TOWARDS FLORIDA AS THE STORM SYSTEM MOVES NORTHEAST
INTO EASTERN CANADA THROUGH FRIDAY. THE GFS AND ECMWF DIFFER WITH
THE SPEED OF THIS SYSTEM...WITH THE GFS MUCH FASTER THAN THE ECMWF
WITH REGARDS TO THE MOVEMENT OF THE PARENT LOW...BUT ARE SIMILAR
THAT THE FRONT WILL BE MOVING INTO THE NORTHERN PENINSULA ON
FRIDAY...THEN STALLING OUT ACROSS THE NORTH CENTRAL PENINSULA FRIDAY
NIGHT INTO SATURDAY AS ITS UPPER SUPPORT LIFTS AWAY AND THE BOUNDARY
BECOMES PARALLEL TO THE SOUTHWEST FLOW ALOFT.

MOISTURE POOLING ALONG THE STALLED FRONTAL BOUNDARY COMBINED WITH
ENHANCED UPWARD MOTION FROM SOME UPPER LEVEL IMPULSES MOVING EAST
ACROSS THE REGION WITHIN THE ACTIVE SUBTROPICAL JET ACROSS THE GULF
AND FLORIDA WILL SUPPORT A PERIOD OF UNSETTLED WEATHER ACROSS THE
FORECAST AREA FRIDAY AND INTO THE WEEKEND WITH SCATTERED SHOWERS AND
ISOLATED STORMS EXPECTED EACH DAY. THE STALLED FRONT WILL LIFT BACK
TO THE NORTH AS A WARM FRONT LATE SATURDAY AS WEAK LOW PRESSURE
DEVELOPS OVER THE WESTERN GULF...WITH THIS LOW THEN MOVING NORTHEAST
ACROSS THE NORTHERN GULF COAST ON SUNDAY WHICH WILL KEEP ELEVATED
RAIN CHANCES IN THE FORECAST INTO EARLY NEXT WEEK.

AFTER A BRIEF PERIOD OF MUCH COOLER TEMPERATURES EARLIER IN THE WEEK
TEMPERATURES WILL CLIMB BACK TO ABOVE NORMAL WEDNESDAY THROUGH
SUNDAY WITH OVERNIGHT LOWS IN 60S WITH DAYTIME HIGHS IN THE UPPER
70S ALONG THE COAST...AND LOWER TO MID 80S INLAND.

&&

.AVIATION...
21/06Z-22/06Z. VFR THROUGH PERIOD. GUSTY NW/N WINDS TO 22 KNOTS 13-
23Z.

&&

.MARINE...
07Z WINDS OFFSHORE NNW 20-25 KNOTS GUSTS TO 29 KTS INCLUDING THE
BEACHES FROM TARPON SPRINGS SOUTH. WAVES RANGED FROM 6 FT A FEW
MILES WEST OF EGMONT KEY TO 7 FT AT BUOY 42036...AND WILL CONTINUE
TO BUILD THIS MORNING. PRESSURE GRADIENT RELAXES BY EARLY EVENING
BUT WAVES WILL TAKE A BIT LONGER TO COME DOWN SO WILL KEEP ADVISORY
GOING UNTIL 03Z 20-60 NM OFFSHORE OF SOUTHWEST FLORIDA. THE CENTER
OF HIGH PRESSURE SETTLES OVER NORTH FLORIDA TUESDAY WITH SOUTHEAST
FLOW OVER THE WATERS. A COLD FRONT MOVES INTO THE NORTHERN WATERS
ON FRIDAY THEN STALLS OVER THE AREA ON SATURDAY BRINGING CHANCES OF
SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
ERC REBOUNDED TO 29-33 ACROSS ALL BUT LEVY COUNTY. EXPECT 5-8
HOURS OF HUMIDITY BELOW 35 PERCENT THIS AFTERNOON. SUSTAINED
NORTH WIND 15 MPH POSSIBLE BETWEEN 11 AM TO 6 PM SO WILL ISSUE RED
FLAG WARNING. AFTERNOON HUMIDITY BELOW 35 PERCENT AGAIN ON TUESDAY
BUT WINDS WILL BE DOWN SO NO RED FLAG NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  64  47  72  57 /   0   0   0   0
FMY  66  47  77  57 /   0   0   0   0
GIF  65  45  74  55 /   0   0   0   0
SRQ  63  47  72  55 /   0   0   0   0
BKV  64  37  73  45 /   0   0   0   0
SPG  64  52  71  60 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL
     HERNANDO-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-HARDEE-
     HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-INLAND
     HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND
     MANATEE-INLAND PASCO-INLAND SARASOTA-PINELLAS-POLK-
     SUMTER.

     HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
     COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

     FROST ADVISORY FROM 4 AM TO 9 AM EDT TUESDAY FOR INLAND
     CITRUS-INLAND HERNANDO-INLAND LEVY.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING
     FOR CHARLOTTE HARBOR AND PINE ISLAND SOUND-COASTAL WATERS
     FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-COASTAL WATERS
     FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS
     FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-TAMPA BAY
     WATERS-WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO
     60 NM-WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60
     NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...72/NOAH
MID TERM/LONG TERM/DECISION SUPPORT...57/MCMICHAEL
Hazardous weather outlook, Mar 20, 4:47 AM EDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
447 AM EDT SUN MAR 20 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-210900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
447 AM EDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY A
COLD FRONT MOVING SOUTH THROUGH THE REGION TODAY. BEST CHANCES FOR
ANY STORMS TODAY WILL BE ACROSS SOUTHWEST FLORIDA WITH SHOWERS
ENDING ACROSS CENTRAL AND NORTHERN PORTIONS OF THE REGION DURING
THE AFTERNOON AS DRIER AIR BEGINS TO MOVE INTO THE AREA IN THE
WAKE OF THE FRONT. THUNDERSTORMS THAT DO DEVELOP TODAY WILL BE
CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND
OCCASIONAL LIGHTNING STRIKES.

...RIP CURRENT IMPACT...
INCREASING NORTHWEST TO NORTH WINDS IN THE WAKE OF A COLD FRONT
WILL HELP TO BUILD SEAS OVER THE ADJACENT GULF WATERS LATER THIS
AFTERNOON THROUGH MONDAY. THESE BUILDING SEAS WILL BRING
INCREASING SURF AND A HIGH RISK OF RIP CURRENTS TO AREA BEACHES
TONIGHT THROUGH MONDAY EVENING. TO AVOID GETTING CAUGHT IN A RIP
CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH
PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES AND
INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES.

...MARINE IMPACTS...
NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH
GUSTS UP TO GALE FORCE TONIGHT THROUGH MONDAY. THESE INCREASING
WINDS WILL HELP TO BUILD SEAS INTO THE 5 TO 7 FOOT RANGE OVER THE
NEAR SHORE GULF WATERS...AND 8 TO 12 FEET OFFSHORE TONIGHT
THROUGH MONDAY EVENING. THE INCREASING WINDS AND SEAS WILL CREATE
VERY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS.
FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE
TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...RIP CURRENT IMPACT...
STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE TO
PRODUCE HIGH SEAS AND ELEVATED SURF WITH A HIGH RISK FOR
RIP CURRENTS ALONG AREA BEACHES ON MONDAY. TO AVOID GETTING CAUGHT
IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF
THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES
AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES.
IMPROVING CONDITIONS ARE EXPECTED TUESDAY THROUGH FRIDAY AS
WINDS AND SURF DIMINISH AS HIGH PRESSURE BUILDS IN OVER THE
REGION.

...MARINE IMPACTS...
NORTHWEST TO NORTH WINDS AROUND 20 KNOTS WITH HIGHER GUSTS
ALONG WITH ELEVATED AND CHOPPY SEAS WILL CONTINUE OVER THE
GULF WATERS ON MONDAY WITH HAZARDOUS BOATING CONDITIONS CONTINUING
FOR SMALL CRAFT OPERATORS. LIGHTER WINDS AND LOWER SEAS WITH
IMPROVING CONDITIONS ARE EXPECTED TUESDAY THROUGH FRIDAY AS HIGH
PRESSURE BUILDS IN OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:19 AM EDTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota16 hr
Mar 21, 4:24 AM EDTRed Flag WarningTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more14 hr

Nearby

Frost Advisories in Florida, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.